MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date the incident occurred was estimate as 01-aug-2019 which is the first day of the month of the aware date.
 
Event or Problem Description
It was reported that shaft break and removal difficulties occurred.A 2.50mm x 20mm nc emerge balloon catheter was advanced for dilation.However, during inflation at 24 atmospheres, the shaft broke.Removal difficulty was noted so an optical coherence tomography was performed to assess the situation.Finally, the wire and the balloon were completely removed by snaring.No patient complications were reported.
 
Additional Manufacturer Narrative
B3 - date the incident occurred was estimate as (b)(6) 2019 which is the first day of the month of the aware date.Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 108cm distal of the strain relief at the midshaft bond.There was contrast and blood in the inflation lumen and contrast in the balloon.The balloon was loosely folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8960176
Report Number2134265-2019-10622
Device Sequence Number16858754
Product Code LOX
UDI-Device Identifier08714729846635
UDI-Public08714729846635
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2021
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0023584574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;